Just Thought I Would Say Hi

Just thought I would say hi

I have been suffering from depression for the last few years now and thought it might help posting to people that I do not know and talking to them as I find this helps.

Over the last 6 weeks I have been signed off work and have looked to social media for help as well as my doctor - twitter has some really good users that post regarding the issue and even though I love football, I have lost interest in it.

I called the Samaritans last night and found that helped but does anyone have any suggestions regarding on how to deal with this issue - I am on Fluoxetine (I think that is how its spelt) but feel it isnt working for me.

Is there another medication I can ask for? I have been on Citalopram but it didnt help either.]

Any suggestions or advice would be most, most welcome


4 Replies

  • Different people respond differently to different drugs - it usually takes a few weeks at least before fluoxetine - also known as prozac - will start to have an effect and, as with many other SSRI (Selective Serotonine Reuptake Inhibitors) it can make you feel worse for a while.

    You may want to look into other therapies - though sounds as if you are doing this - and things like meditation, yoga etc which can help.

    Exercise is also important as is keeping up contact with other people. If you have an interest then try joining a group that has some relevant lectures - can be a way of being around people without actually having to interact with them very much which can be really difficult when you are depressed.

    SSRIs tend to be better tolerated than other classes of Anti-depressants which is why they are the preferred ADs - still can have side effects but they tend to have less impact. I lasted 2 days on citalopram because I couldn't stand the vivid dreams - weren't unpleasant but just felt I was losing my grip on reality

    Have you had any investigations to see if there is any thing causing the depression - eg thyroid, B12 deficiency ... and a host of other things which have depression as a symptom? Sometimes it may be the way your mind is responding to a particular situation but sometimes there can be something more physical going on ... which seems to be particularly true if you find that the tiredness, lethargy etc get worse as you go through the day.

  • Hi Andy, funny you mentioned the vivid dreams on citalopram. I always suffered from this from an early age. And think it's even more evident with the citalopram. I'm really not sure if that's a bad side effect or a good one. I have some wonderful dreams like mini movies but sometimes I find myself thinking that things have happened that actually havnt lol.

  • Depending on how long you have been taking your medications it can take upwards of three or four weeks before you find they are beginning to work.

    Welcome to our site many people here suffer and can understand how you must be feeling.

    Generally we all need to address what has caused our illness and when we do that it may be possible to move on and make life changes that could make a more positive outlook.

    I take Citalopram for my depression and Amytryptalene for chronic pain and have been on them now for quite a long time.

    One thing you need to understand is that many people who are depressed will eventually recover or have lapses at different times of their lives. I will now be taking my medications now for the rest of my life, due to my conditions. It is hoped that you will eventually recover and have a more positive outlook to your future life choices

    So stick around I hope we can help you here


  • Could you try switching to a different class of antidepressant to see if that works?

    I find only natural methods work for me so I use a combination of self help workbooks, avoiding gluten and dairy and adding in supplements like b vitamins, omega 3s, calcium and magnesium.

    welcome to the forum.

You may also like...